Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 7, NWS Lincoln, IL

February 29, 2000Logan County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Feb 29, 2000, 10:49 PM CST for Logan County, Illinois. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Feb 29, 2000, 10:49 PM CST (04:49 UTC)
Expired
Feb 29, 2000, 11:30 PM CST
In force
41 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Logan County, IL

The radar

The Lincoln radar (KILX), 10 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 29, 10:59 PM CSTThunderstorm Wind 51 MBroadwell, ILThunderstorm winds blew part of the roofs off of two mobile homes in Broadwell. No injuries were reported and no damage estimate was available.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1710 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 010450
SVRSPI
ILC107-010530-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1049 PM CST TUE FEB 29 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN CENTRAL ILLINOIS

* UNTIL 1130 PM CST

* AT 1049 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF
  LINCOLN TO 11 MILES SOUTHWEST OF LINCOLN TO 7 MILES NORTH OF
  RIVERTON...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LINCOLN
  MOUNT PULASKI
  HARTSBURG
  ATLANTA

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENTLY LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.

LAT...LON 4030 8961 4003 8961 3993 8946 3996 8915
          4033 8928

AUTEN

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 2:30 PM CST, 8 hours 19 minutes earlier.

Area forecast discussion, Feb 29, 2:30 PM CST, 8 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
230 PM CST TUE FEB 29 2000

STRONG UPPER LOW OVER NORTHEASTERN KANSAS WILL MOVE ACROSS NORTHERN
MISSOURI THIS EVENING AND THROUGH NORTH-CENTRAL ILLINOIS OVERNIGHT.
SATELLITE LOOPS SHOW A JET MAX ON THE SOUTHERN PERIFERY OF THE LOW
WHICH WILL ROTATE INTO CENTRAL ILLINOIS THIS EVENING. BEST COVERAGE
OF CONVECTION WILL BE ALONG AND NORTH OF THIS FEATURE...SO WILL HAVE
HIGHEST POPS OVER THE NORTHWEST ZONES. STRONG WIND FIELDS AND COOL
TEMPERATURES ALOFT SUGGEST THE POTENTIAL OF A FEW HAILERS BEFORE
MIDNIGHT.

AS THE UPPER SYSTEM EXITS THE AREA EARLY WEDNESDAY...DRYING AND
SUBSIDENSE WILL QUICKLY MOVE IN. EXPECT QUITE A BIT OF CLEARING ON
WEDNESDAY...BUT DECENT COLD AIR ADVECTION WILL KEEP A LID ON
TEMPERATURES. LATEST GUIDANCE FOR MINS WEDNESDAY NIGHT ARE COLDER
THAN PREVIOUSLY FORECAST...AND EXAMINATION OF TEMPERATURES TO OUR
NORTHWEST SEEMS TO SUPPORT THIS SOLUTION.

AFTER A QUIET THURSDAY...THE NEXT SYSTEM WILL APPROACH ILLINOIS ON
FRIDAY. THIS SYSTEM LOOKS LIKE IT WILL TAKE A MORE SOUTHERN ROUTE...
WHICH WILL KEEP THE BEST CHANCES FOR PRECIPITATION OVER THE SOUTHERN
ZONES. 850 MB TEMPERATURES PROGS HAVE THE FREEZING LINE OVER
NORTHERN ILLINOIS...BUT WILL KEEP THE PRECIPITATION LIQUID FOR NOW
UNTIL THE EXACT PATH OF THE UPPER WAVE BECOMES CLEARER.  ..04..

PIA 41/50/28/48 7100    SPI 44/52/30/50 6100
CMI 46/51/30P/49 6200    LWV 49/58/34/51 4200

.ILX...
IL...NONE.

In the hours before

Local storm report, Feb 29, 9:32 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
932 PM CST TUE FEB 29 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0858 PM    AVON                      IL   WIND DAMAGE
02/29/00   FULTON                         LARGE TREE LIMBS DOWN.
                                          POWER LINES DOWN

HEDGES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 7:58 PM CSTSevere Thunderstorm WarningILXFulton, Knox32 min
Feb 29, 8:29 PM CSTSevere Thunderstorm WarningILXFulton, Knox, Peoria46 min
Feb 29, 9:35 PM CSTSevere Thunderstorm WarningILXMorgan, Scott40 min
Feb 29, 9:35 PM CSTSevere Thunderstorm WarningILXCass, Schuyler40 min
Feb 29, 9:58 PM CSTSevere Thunderstorm WarningILXFulton, Mason47 min
Feb 29, 10:20 PM CSTSevere Thunderstorm WarningILXMenard, Sangamon40 min
Feb 29, 11:12 PM CSTSevere Thunderstorm WarningILXDeWitt, McLean48 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.